Following seven months on Tecfidera I wondered if all of the bruising I have could be a side effect of the treatment. Small bumps turn into bruises and injuries that should bruise cause significant bruising. My first concern was diabetes but after having my sugar checked the questioned remained so I called MS ActiveSource.
In Tecfidera trials only 2 out of 769 patients had a drop in their white blood cell counts with no specific information about platelets. When I asked how Tecifera works they said it really isn’t known completely but they do know it reduces the relapses and delays disability progression. If you have a question about this treatment plan check out Tecfidera.com or call MS ActiveSource at 800-456-2255 24-hours per day.
The question still remains, why am I bruising so much? With each pill I have been taking an 81 mg aspirin to counter-act the side effects of Tecfidera. Three weeks ago I reduced that to one pill in the morning. Recently I have only taken an aspirin every few days. Aspirin does cause bruising. I have not consulted my doctor yet as I figure the aspirin is my choice though I will see him next month. Maybe by then the bruising will stop and then I will know. Let’s hope.